MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC TFNA FENESTRATED SCREW 90MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

WRIGHTS LANE SYNTHES USA PRODUCTS LLC TFNA FENESTRATED SCREW 90MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 04.038.190
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Failure of Implant (1924); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional device product code: ktt.(b)(4).The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on october 22, 2020, the patient underwent removal of a proximal femoral nailing system (tfna) due to tfna fenestrated screw broke in the thread.During the procedure the tfna nail, fenestrated screw and a distal locking screw were removed successfully without further damage and the patient was revised to a bipolar hip.The femur split during implantation of bipolar hip and a cerclage cable was used to stabilize the femur and implant.The procedure was successfully completed.The patient's status is unknown.Concomitant device reported: tfna nail (part #: 04.037.242, lot #: h607959, quantity: 1), unknown locking screw (part #: unknown, lot #: unknown, quantity: 1).This report is for one (1) tfna fenestrated screw 90mm.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: part 04.038.190, lot 17p3920: manufacture date: september 17, 2019.Manufacturing location: elmira.This lot met all dimensional, visual, and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.H3, h6: a product investigation was completed: visual inspection of the complaint device showed the distal end (threads) had broken.No dimensional inspection can be performed due to post manufacturing damage.The current and manufacturer to drawings were reviewed; no design issues or discrepancies were identified.This complaint is confirmed as the distal end of the device has broken.No definitive root cause could be determined based on the provided information.No new, unique or different patient harms were identified as a result of this evaluation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TFNA FENESTRATED SCREW 90MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10869471
Report Number2939274-2020-05235
Device Sequence Number19820710
Product Code HSB
UDI-Device Identifier10886982098726
UDI-Public(01)10886982098726
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.038.190
Device Catalogue Number04.038.190
Device Lot Number17P3920
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/12/2020
Initial Date Received by Manufacturer 10/22/2020
Supplement Date Received by Manufacturer12/08/2020
Initial Report FDA Received Date11/19/2020
Supplement Report FDA Received Date12/15/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
12MM/130 DEG TI CANN TFNA 170MM - STERILE; UNK - SCREWS: LOCKING; 12MM/130 DEG TI CANN TFNA 170MM - STERILE; UNK - SCREWS: LOCKING
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight85